Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2006, 3:54 AM CDT for Trigg County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 3:54 AM CDT (08:54 UTC)
- Expired
- Apr 19, 2006, 4:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Trigg County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:29 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:30 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 19, 2:30 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 AM CDT WED APR 19 2006 .DISCUSSION... SURFACE LOW DEVELOPING/MOVING INTO SRN IL ATTM...WITH TRAILING COLD FRONT INTO SEMO AND WARM FRONTAL BOUNDARY NOT FAR AHEAD...ARCING ACROSS WKY. CAPPED ENVIRO OVER SRN FA BEGINNING TO YIELD AS MID LVL FORCING COMING INTO PLAY. FOR THE MOST PART CONVECTION LIMITED TO NRN 1/2 FA...BUT AS LOW DIVES SE AND TRIPLE POINT MOVES INTO WKY...THIS WL BE HIGHEST THREAT AREA PER LATEST WATCH BOX. SURFACE LOW APPARENTLY LINGERS OVER WKY EARLY WED AND POPS MAY TOO. NAM IS QUICKER IN DEPARTING POPS...BUT EVEN GFS GETS THEM OUT BY 18Z. HOWEVER IT RE-GENERATES POPS ALONG OLD BOUNDARY AS EARLY AS WED NIGHT...WHILE NAM IS MORE AGGRESSIVE WITH DRIER AIR...KEEPING POPS JUST SOUTH AND EAST TIL THU. WE SPLIT THE DIFF AND LINGERED A SLGT CHC LATE WED NIGHT FAR SRN/SERN PTNS ONLY. AFTER THAT THERE ARE MODEL DIFFERENCES ON SPECIFICS BUT THE GENERAL SYNOPTICS ARE IN AGREEMENT...IE OLD BOUNDARY RETURNS WITH SURFACE WAVES RIDING ALONG IT AS PARENT UPPER LOW ROTATES INTO GREAT LAKES. THUS WEVE SPREAD POPS BACK SOUTH TO NORTH THU NIGHT-FRI...FINALLY WANING FRI NIGHT W/ UPR TROF PASSAGE. SAT POST LOOKS DRY...BUT BELIEVE SIGNAL IS STRENGTHENING FOR A LATE DAY 6 OR DAY 7 POP INTRODUCTION. FOR NOW THE COLLAB CONSENSUS IS TO LEAVE IT DRY...BUT ANOTHER RUN OF THE SAME MAY WARRANT THE INTRO. WE BLENDED THE NEAR AND MEDIUM RANGE MOS B/C THERE WAS QUITE A BIT OF DIFFERENCE BETWEEN THE THREE. WE LIKED THE SAFE MIDDLE GROUND...THEN TRANSITION TO MORE OF A PURE GFS BASED MEX MOS BIAS IN THE LONGER RANGE...ALTHOUGH COLLAB MAKES US NOT QUITE AS COOL DAYS 5-7. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...TOR WATCH 205 THRU 14Z ALL COUNTIES. MO...NONE. IL...TOR WATCH 205 ALL BUT FAR WRN PTNS SRN IL THRU 14Z. IN...TOR WATCH 205 THRU 14Z ALL COUNTIES. &&
Hazardous weather outlook, Apr 18, 8:22 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 822 PM CDT TUE APR 18 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 822 PM CDT TUE APR 18 2006 HIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A MODERATE RISK AREA OF SEVERE WEATHER FOR ALL OF SOUTHEAST MISSOURI AND SMALL PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. A SLIGHT RISK CONTINUES TO COVER THE REMAINDER OF THE AREA. EARLY THIS EVENING...SEVERE THUNDERSTORMS WERE OVER NORTH AND CENTRAL MISSOURI. THESE STORMS ARE EXPECTED TO INCREASE IN NUMBER AND SPREAD SOUTHEAST INTO SOUTHEAST MISSOURI AROUND MIDNIGHT. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN ILLINOIS..SOUTHWEST INDIANA AND EVENTUALLY INTO WESTERN KENTUCKY DURING THE OVERNIGHT HOURS. THE INGREDIENTS WILL BE IN PLACE FOR STRONG TO SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND STRONG WIND. A TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA...JUST AHEAD OF SURFACE LOW PRESSURE. THE SURFACE LOW SHOULD REACH WEST KENTUCKY BY DAYBREAK WEDNESDAY. SO LATE IN THE NIGHT...THE CHANCE OF THUNDERSTORMS WILL GRADUALLY LOWER FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT GOOD CHANCE OF THUNDERSTORMS IS FRIDAY INTO EARLY FRIDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME FRAME AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. ACTIVATION COULD BE REQUESTED AGAIN ON FRIDAY. PS
In the hours before
Local storm report, Apr 19, 1:19 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
119 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM HAIL SANTA CLAUS 38.12N 86.93W
04/19/2006 M1.00 INCH SPENCER IN TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 19, 1:36 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL ST. MEINRAD 38.17N 86.81W
04/19/2006 M1.25 INCH SPENCER IN EMERGENCY MNGR
&&
SMITTYSpecial weather statement, Apr 19, 2:22 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 222 AM CDT WED APR 19 2006 ILZ077-078-083-087-091-INZ081-085-086-KYZ010-014-015-018-190930- EDWARDS-WABASH-WHITE-GALLATIN-HARDIN-GIBSON-POSEY-VANDERBURGH- CRITTENDEN-UNION KY-WEBSTER-HENDERSON- INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI... SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...POSEYVILLE... EVANSVILLE...MARION...MORGANFIELD...DIXON...HENDERSON 222 AM CDT WED APR 19 2006 ...STRONG WINDS OUT AHEAD OF STORMS... A LINE OF THUNDERSTORMS MOVING ACROSS SOUTHERN ILLINOIS HAS PRODUCED AN OUTFLOW BOUNDARY. AT 215 AM CDT...THE OUTFLOW BOUNDARY EXTENDED FROM NEAR ALBION ILLINOIS TO NEAR VIENNA. WINDS ALONG THIS BOUNDARY WERE GUSTING TO 40 TO 50 MPH IN PLACES. THIS BOUNDARY WILL REACH THE WABASH RIVER BY 230 AM CDT...THEN AN EVANSVILLE TO MARION KENTUCKY LINE AROUND 300 AM CDT. THE GUSTY WINDS ARE EXPECTED TO CONTINUE AS THE BOUNDARY MOVES EAST. PS
Local storm report, Apr 19, 2:51 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
251 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM HAIL 2 W HEROD 37.58N 88.47W
04/19/2006 M0.75 INCH POPE IL BROADCAST MEDIA
EVENT OCCURRED NEAR WILLIAMS TOWER.
&&
SMITTYLocal storm report, Apr 19, 3:10 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
310 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM HAIL LOLA 37.32N 88.31W
04/19/2006 M1.75 INCH LIVINGSTON KY PUBLIC
EVENT REPORTED TO SHERIFFS OFFICE.
&&
SMITTYLocal storm report, Apr 19, 3:34 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
334 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM HAIL MARION 37.33N 88.08W
04/19/2006 M1.00 INCH CRITTENDEN KY LAW ENFORCEMENT
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:02 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 28 min |
| Apr 19, 3:31 AM CDT | Severe Thunderstorm Warning | PAH | Lyon | 29 min |
| Apr 19, 3:45 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 30 min |
| Apr 19, 4:11 AM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 34 min |
| Apr 19, 4:12 AM CDT | Severe Thunderstorm Warning | PAH | Christian | 33 min |
| Apr 19, 4:23 AM CDT | Severe Thunderstorm Warning | PAH | Todd | 37 min |
| Apr 19, 1:05 AM CDT | Severe Thunderstorm Warning | PAH | Jackson | 40 min |
| Apr 19, 1:29 AM CDT | Severe Thunderstorm Warning | PAH | Union | 46 min |
| Apr 19, 2:06 AM CDT | Severe Thunderstorm Warning | PAH | Johnson | 39 min |
| Apr 19, 2:34 AM CDT | Severe Thunderstorm Warning | PAH | Pope | 26 min |
| Apr 19, 12:35 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 40 min |
| Apr 19, 1:17 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 28 min |
| Apr 19, 1:19 AM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.